MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced persistent glare, halos, and starbursts which were reported as "very troublesome" following implantation of a preloaded monofocal intraocular lens (iol) in the right eye.The iol was implanted on (b)(6) 2023.The surgeon completed a yttrium aluminum garnet (yag) procedure in (b)(6) 2023 to "rule out" posterior capsular opacification (pco).Post operative data provided by the surgeon indicated the following results for the right eye: autorefractor plano / -0.5@127 with visual acuity (va) 6/5.Further follow up revealed that the patient is still able to drive and the visual disturbance, while being very frustrating, is not preventing the patient from completing daily activities.During an examination on (b)(6) 2023 the patient described glare and halos, but va is 6/6.As per the surgeon a pco would not have been unusual as it was a posterior subcapsular cataract (psc).We also learned that the yag procedure performed made the glare / halo (fine circle) / starburst more obvious.No further information is available at this time.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: unknown, as information was requested but not provided.Section d6b - explant date: not applicable, lens remains implanted.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18938195
Report Number3012236936-2024-00568
Device Sequence Number6971653
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)251025
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown